Jump to content
CrazyBoards.org

EFFEXOR TO FETZIMA (THE MADNESS)


Recommended Posts

Hey All. 

 

I have been taking 150mg of Effexor for about 2 years. On Friday I went down to 75 mg as advised by p-doc. This is the 4th day of 75 mg, I can either stay on for another 5 days and then switch to Fetzima or switch after tomorrow. I was having sleep issues prior to this, lots of fatigue. But now going down of effexor I am sleeping ALL THE TIME. I slept from about midnight until 5 pm today (with a one hour outing to drag myself to grocery store) and now I have been up for about 3 hours thanks to my adderall but I feel very fatigued/lethargic again. Will sleep soon.  I also can't get any work done, I feel like my brain has been injected with a syrupy fog. I have extreme bouts of anger and am yelling at myself every now and then. So my question is should I just go to Fetzima tomorrow? Will that make things better? Anyone have experience with this transition. I took effexor many years ago and then went off and don't remember it being this difficult. I'm starting doubt weather I even have ever had depression and think maybe I have just been put on too heavy drugs at early age and that is what has caused all my craziness in the past, which then makes me super angry. I don't seem to be depressed now but more because I feel like I am living in some sort of video game. 

 

Any help appreciated.

 

Link to comment
Share on other sites

Hi crazycutup. 

 

I tried to get off of effexor in the past and tapered under dr supervision and it caused me depression that was beyond anything I'd ever experienced prior to getting on the drug. 

Be careful. I wish I had better suggestion but I ended up getting back on it after a stint in the hospital. 

Link to comment
Share on other sites

Thanks for the replies. I started Fetzima today and this is first day completely off effexor. Honestly I am so tired, I feel drunk. I slept the whole day until now (8pm) and still feel tired. I had to take adderall just to get up and shower (I think is showered) and then I went back to bed. I hope this sleepyness goes away soo. Is this normal? I see people complaining about insomnia but I am the opposite, I am literally sleeping all the time. My head feels slushy and I feel kind of drunk. Could this just be an insane amount of REM rebound? I am a little scared.

 

 

Link to comment
Share on other sites

SNRI discontinuation can be rough for some people. Hopefully the Fetzima kicks in soon and you'll start feeling better. It might take 3-4 days.

You probably could have cross-tapered and had less issues, but for some reason a lot of doctors don't bother cross-tapering SNRIs. Some people can cold-turkey them just fine, but it's very common to see d/c symptoms reported. If it hasn't improved after 4-5 days, I would call your pdoc.

Link to comment
Share on other sites

On 5/18/2017 at 0:15 PM, dtac said:

SNRI discontinuation can be rough for some people. Hopefully the Fetzima kicks in soon and you'll start feeling better. It might take 3-4 days.

You probably could have cross-tapered and had less issues, but for some reason a lot of doctors don't bother cross-tapering SNRIs. Some people can cold-turkey them just fine, but it's very common to see d/c symptoms reported. If it hasn't improved after 4-5 days, I would call your pdoc.

I called my p-doc and told her the hell I was going through and now I am cross tapering. I am still sleeping constantly though. Like 18-19 hours a day. It is insane. Really hope I start feeling better. The only thing that is allowing me to be up for a few hours is adderall and that wares off in like 2 hours. I feel like I am going somewhat nuts. Existence seems more difficult than usual. 

Link to comment
Share on other sites

On 5/22/2017 at 5:05 PM, Crazycutup said:

I called my p-doc and told her the hell I was going through and now I am cross tapering. I am still sleeping constantly though. Like 18-19 hours a day. It is insane. Really hope I start feeling better. The only thing that is allowing me to be up for a few hours is adderall and that wares off in like 2 hours. I feel like I am going somewhat nuts. Existence seems more difficult than usual. 

A few recommendations I would make. Make sure you take your Fetzima in the morning because like @Iceberg said, it can be pretty stimulating. It has a half-life of 12 hours so it should reach steady state in less than 4 days. You might have to cross-taper for that long to feel real relief.

Another thing to consider is changing your Adderall for Vyvanse. It lasts much longer and may help with your energy issues.

  • Like 1
Link to comment
Share on other sites

On 5/26/2017 at 9:26 AM, browri said:

A few recommendations I would make. Make sure you take your Fetzima in the morning because like @Iceberg said, it can be pretty stimulating. It has a half-life of 12 hours so it should reach steady state in less than 4 days. You might have to cross-taper for that long to feel real relief.

Another thing to consider is changing your Adderall for Vyvanse. It lasts much longer and may help with your energy issues.

Thank you! However I have not found the Fetzima stimulating at all. I am still reeling from being off the effexor. If anything I am now more tired than I was when I was on Effexor. I literally sleep way more than I am awake. Do you mean the Fetzima should have a stimulating effect after 4 days? I have been on it about 8 days now and I don't feel any difference whatsoever. 

 

I will look into Vyvanse. Thank you!

Link to comment
Share on other sites

  • 2 weeks later...
On 5/15/2017 at 8:16 PM, Crazycutup said:

 But now going down of effexor I am sleeping ALL THE TIME. I slept from about midnight until 5 pm today

 

Just wanna say that is happening to me as I come down off Effexor XR.  i'm still on 75mgs.

I'm curious to know where you're at now?  Better place?

Link to comment
Share on other sites

Hey.

Yes I am at a better place, but still not a good normal place. I am now off everything except adderall. My p-doc tried to put me on abilify but I took it for 2 days and said f-that I don't want to take an anti-psych drug and plus it would knock me out despite my doctor telling me to take it in the morning. 

How is the sleep you are having? Are you having lots of crazy dreams? Effexor tends to suppress REM sleep so having REM rebound when going off of it I think it pretty common. 

 

Honestly, I am going a whole new direction with my medicine. I'm looking into herbs now. 

 

Link to comment
Share on other sites

On 5/16/2017 at 5:27 PM, Wackamole said:

Hi crazycutup. 

 

I tried to get off of effexor in the past and tapered under dr supervision and it caused me depression that was beyond anything I'd ever experienced prior to getting on the drug. 

Be careful. I wish I had better suggestion but I ended up getting back on it after a stint in the hospital. 

Are you off it or are you still on Effexor?

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...